Thunderstorm Wind, Pennington
- When
- July 23, 12:45 AM MST
- Where
- Pennington County, 9 mi NE of Creighton
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.350, -102.067
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 23, 12:34 AM MST, 11 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 135 AM MDT TUE JUL 24 2001 UPPER RIDGE IN SOUTHERN PLAINS WILL BE SLOWLY SURPRESSED SOUTH AS UPPER TROF IN WRN U.S. SLOWLY EDGES EAST. THIS WL BRING LOWERING HGHTS AND COOLER TEMPS AT 700/850 RESULTING IN SOME NICE JULY TEMPS OVER NEXT FEW DAY...BUT OCNL S/W'S EMBEDDED IN FLOW WL ALSO BRING PLENTY OF SHWS/TSTMS TO REGION. FOR TODAY...SHLD SEE SOME SUBSIDENCE EARLY AS S/W DEPARTS THIS AM AND TAKES PCPN WITH IT. ANOTHER...STRONGER S/W WL BEGIN TO IMPACT WRN FA BY LATE AFT AND SHLD BRING SHWS/TSTMS TO MOST OF REGION TONIGHT...WITH FAR NRN AREAS HAVING BEST SHOT AT REMAINING DRY. TEMPS SHLD BE ANOTHER 4-6 DEGREES COOLER THAN SUNDAY. ON TUES...SHLD AGAIN BEGIN DAY DRY WITH SUBSIDENCE BEHIND MON NITE WAVE...BUT ANOTHER WAVE WILL APPROACH LATE TUE AFT AND BRING ANOTHER CHC TSTMS LATE TUE AFT AND TUE NIGHT. TEMPS SHLD BE MOSTLY IN 70S TO MID 80S ACRS FA. IN THE EXTENDED...CURRENT EXTENDED LKS FINE AND WL NOT MAKE ANY CHGS AT THIS TIME. .UNR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1112 PM MDT SUN JUL 22 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM RECLUSE WY 60 MPH TSTM GUST
07/22/01 CAMPBELL REPORTED BY PUBLIC.
0810 PM 10 S MUD BUTTE SD 60 MPH TSTM GUST
07/22/01 MEADE REPORTED BY PUBLIC.
0810 PM 10 S MUD BUTTE SD .75 INCH HAIL
07/22/01 MEADE REPORTED BY PUBLIC.
0830 PM RED OWL SD 1 INCH HAIL
07/22/01 MEADE REPORTED BY STORM
SPOTTER.
0830 PM RED OWL SD 60 MPH TSTM GUST
07/22/01 MEADE REPORTED BY STORM
SPOTTER.
0830 PM RED OWL SD WIND DAMAGE
07/22/01 MEADE REPORTED BY STORM
SPOTTER. 10 INCH
DIAMETER TREE LIMBS
BROKEN.
0840 PM 15 E WESTON WY 2 INCH HAIL
07/22/01 CAMPBELL REPORTED BY EMERGENCY
MANAGEMENT.
0845 PM 15 SW FAITH SD TORNADO
07/22/01 MEADE REPORTED BY STORM
SPOTTER.
0900 PM 3 E DEVILS TOWER WY .75 INCH HAIL
07/22/01 CROOK REPORTED BY STORM
SPOTTER.
0912 PM 20 S FAITH SD TORNADO
07/22/01 MEADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM 4 NE MILESVILLE SD TORNADO
07/22/01 HAAKON REPORTED BY PUBLIC.
1010 PM 2 S MILESVILLE SD .75 INCH HAIL
07/22/01 HAAKON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 PM 2 S MILESVILLE SD 60 MPH TSTM GUST
07/22/01 HAAKON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1014 PM 12 W SPEARFISH SD .75 INCH HAIL
07/22/01 LAWRENCE REPORTED BY STORM
SPOTTER.
1022 PM 2 E DEADWOOD SD .75 INCH HAIL
07/22/01 LAWRENCE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1057 PM UNION CENTER SD 70 MPH TSTM GUST
07/22/01 MEADE REPORTED BY LAW
ENFORCEM|ENT OFFICIAL.SDZ001-002-012>014-230635- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1215 AM MDT MON JUL 23 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 611 HAS EXPIRED FOR NORTHWESTERN SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MUCH OF NORTHWEST SOUTH DAKOTA...THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE% REMAINDER OF THE OVERNIGHT. &&
The Rapid City radar (KUDX), 66 km away, was scanning. The volume nearest the first event began at 07:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260917.